Format

Send to

Choose Destination
BMJ Case Rep. 2016 Jan 28;2016. pii: bcr2015212448. doi: 10.1136/bcr-2015-212448.

Steroids, drugs and stuttering priapism; the rock-and-roll lifestyle of a 24-year-old man.

Author information

1
Department of Surgery, Abertawe Bro Morgannwg University Health Board, Swansea, UK.

Abstract

The authors present a case of a 24-year-old, poorly controlled insulin-dependent type 1 diabetic Caucasian man who presented to the emergency department, with a painful erection of 36 h duration that had failed to resolve with conservative management. This was the patient's seventh priapism, with his most recent attendance 1 week previously for which he underwent a distal cavernosal shunt. He admitted to taking several recreational drugs, including marijuana and cocaine, during the preceding few days, in addition to the long-term use of the oral anabolic steroid oxandrolone. He had no family history of sickle cell disease or trait. On examination, a tensely erect penis was noted. A diagnosis of stuttering priapism was made and 750 mL of blood subsequently drained via a distal corporoglandular shunt resulting in successful detumescence.

PMID:
26822610
PMCID:
PMC4735370
DOI:
10.1136/bcr-2015-212448
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center